Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 74, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2012, 3:55 PM MDT for Albany County, Converse County, Wyoming. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 3:55 PM MDT (21:55 UTC)
- Expired
- Jul 5, 2012, 4:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Albany County, WY, Converse County, WY
The radar
The Cheyenne radar (KCYS), 126 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:42 PM MDT | HAIL 1 | 9 Ne Garrett, WY | OBSERVED BY FIRE OFFICIALS AT THE ARAPAHO FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2588 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614
WUUS55 KCYS 052155
SVRCYS
WYC001-009-052245-
/O.NEW.KCYS.SV.W.0074.120705T2155Z-120705T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING...
EXTREME SOUTH CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 445 PM MDT
* AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF WHEATLAND RESERVOIR 3...OR 38 MILES WEST OF WHEATLAND...
AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARAPHAHO BURN SITE...GARRETT...FRIEND PARK CAMPGROUND...WINDY
PEAK...LARAMIE PEAK AND CURTIS GULCH CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4196 10582 4243 10566 4230 10528 4226 10528
4188 10558
TIME...MOT...LOC 2155Z 205DEG 30KT 4200 10566
WIND...HAIL 60MPH 1.00IN
$$
MAZUR2 follow-up statements
111
WWUS55 KCYS 052220
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT THU JUL 5 2012
WYC001-009-052245-
/O.CON.KCYS.SV.W.0074.000000T0000Z-120705T2245Z/
ALBANY WY-CONVERSE WY-
420 PM MDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL CONVERSE AND NORTH CENTRAL ALBANY COUNTIES UNTIL 445 PM
MDT...
AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF GARRETT...OR 33 MILES WEST OF WHEATLAND...MOVING NORTHEAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
ARAPAHO BURN SITE...GARRETT...FRIEND PARK CAMPGROUND...LARAMIE
PEAK AND WINDY PEAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4199 10575 4240 10557 4230 10528 4229 10528
4226 10528 4191 10556
TIME...MOT...LOC 2220Z 215DEG 11KT 4202 10560
WIND...HAIL 60MPH 1.00IN
$$
MAZUR976
WWUS55 KCYS 052241
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT THU JUL 5 2012
WYC001-009-052252-
/O.EXP.KCYS.SV.W.0074.000000T0000Z-120705T2245Z/
ALBANY WY-CONVERSE WY-
441 PM MDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL CONVERSE
AND NORTH CENTRAL ALBANY COUNTIES WILL EXPIRE AT 445 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4199 10575 4240 10557 4230 10528 4229 10528
4226 10528 4191 10556
TIME...MOT...LOC 2242Z 215DEG 11KT 4208 10555
$$
MAZURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 11:59 AM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 5, 11:59 AM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1159 AM MDT THU JUL 5 2012 .AVIATION...18Z TAFS. THROUGH 00Z...SURFACE TROUGH WILL DEVELOP AND STRENGTHEN FROM CASPER TO CHEYENNE TO DENVER WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING FROM RAWLINS AND LARAMIE TO DOUGLAS AND THEN EAST TO CHADRON...AND ISOLATED THUNDERSTORMS ELSEWHERE. THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR ALONG WITH LOCALIZED SEVERE TURBULENCE. EXPECT STRENGTHENING SOUTH AND SOUTHEAST WINDS WITH GUSTS UP TO 40 KNOTS. VFR OUTSIDE OF THUNDERSTORMS. FROM 00Z TO 06Z...SURFACE TROUGH OF LOW PRESSURE STRETCHES FROM RAPID CITY SOUTHWARD THROUGH WESTERN NEBRASKA INTO NORTHEAST COLORADO. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND NEAR THE SURFACE TROUGH AXIS EAST OF A DOUGLAS TO CHEYENNE LINE. THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR ALONG WITH TURBULENCE...SOME SEVERE...ESPECIALLY ACROSS WESTERN NEBRASKA INCLUDING TAF SITES CHADRON...ALLIANCE...SCOTTSBLUFF AND SIDNEY. LESSER COVERAGE OF THUNDERSTORMS WEST OF A DOUGLAS TO LARAMIE LINE WITH THUNDERSTORMS ENDING IN THE EVENING. VFR OUTSIDE OF THUNDERSTORMS. AFTER 06Z...VFR. THUNDERSTORMS DECREASING IN COVERAGE BY 12Z TO ISOLATED ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA EAST OF A LUSK TO CHEYENNE LINE. SURFACE LOW MOVING INTO CENTRAL SOUTH DAKOTA WITH WEST TO NORTHWEST WINDS DEVELOPING ACROSS TAF SITES. LOCALIZED MVFR AND TURBULENCE NEAR THUNDERSTORMS...OTHERWISE VFR. -RUBIN- && .PREV DISCUSSION... /ISSUED 1115 AM MDT THU JUL 5 2012/ DISCUSSION... A STRONG MID-LEVEL SHORTWAVE DISTURBANCE...COMBINED WITH INCREASING SUBTROPICAL MOISTURE HAS GIVEN WAY TO ISOLATED TO WIDELY SCATTERED SHOWERS AND TSTMS OVER THE LARAMIE RANGE FOOTHILLS AND ADJACENT HIGH PLAINS THROUGH MUCH OF THE MORNING. WATER VAPOR SATELLITE IMAGERY IS CLEARLY INDICATIVE OF A LARGE PLUME OF MID LEVEL MOISTURE ALONG THE WESTERN FRINGE OF UPPER LEVEL RIDGING OVER THE CENTRAL AND EASTERN US. CONDITIONS STILL LOOK PRIME FOR NUMEROUS SHOWERS AND TSTMS LATER THIS AFTERNOON AS INCREASING MOISTURE COMBINES WITH LOW-LEVEL UPSLOPE FLOW AND FORCED ASCENT ASSOCIATED WITH ADDITIONAL SHORTWAVE DISTURBANCES. PWAT VALUES WELL IN EXCESS OF ONE INCH AND STRONG LOW-LEVEL MOISTURE TRANSPORT...ALONG WITH TALL AND SKINNY CAPE PROFILES ALL POINT TO A THREAT FOR VERY HEAVY RAINFALL FROM THESE THUNDERSTORMS. SOUTHERLY STEERING FLOW AROUND 15 TO 25 KTS MAY KEEP STORMS MOVING ENOUGH SUCH THAT A THREAT FOR FLASH FLOODING MAY BE LIMITED. HOWEVER...WE WILL NEED TO BE CONCERNED ABOUT BURN SCARS AS WELL AS TRAINING ECHOS ALONG THE FOOTHILLS. THE HIGHEST RISK FOR ANY SEVERE CONVECTION SHOULD BE ACROSS OUR NORTHERN ZONES WHERE STRONGER MID LEVEL FLOW AND BACKED/SOUTHEAST SURFACE WINDS CONTRIBUTE TO STRONGER LOW-LEVEL AND DEEP LAYER SHEAR. -HAMMER- AVIATION...12Z TAF ISSUANCE... SCTD SHRAS AND A FEW TSHRAS BETWEEN KLAR AND KRWL AS WELL AS VCTY KSNY SHOULD END BY MID MORNING. MORE WIDESPREAD ACTIVITY EXPECTED THIS AFTERNOON INTO THIS EVENING AS MONSOONAL MOISTURE INCREASES OVER THE REGION ON SW FLOW ALOFT. PERIODS OF MAINLY MVFR VSBYS AND GUSTY WINDS IN AND CLOSE TO STRONGER STORMS. SHOWERS SHOULD DECREASE DURING THE EVENING WITH WEAK SFC FRONT MOVING EAST ACROSS THE TERMINALS TONIGHT. PREV DISCUSSION... /ISSUED 529 AM MDT THU JUL 5 2012/ SHORT TERM...TODAY THROUGH SATURDAY...CURRENT KCYS RADAR LOOP SHOWS RAIN SHOWERS AND EMBEDDED THUNDERSTORMS MAINLY WEST OF THE LARAMIE RANGE AND ALSO JUST SOUTH OF THE COLORADO BORDER EARLY THIS MORNING. THIS ACTIVITY IS IN RESPONSE TO A SURFACE FRONT WHICH IS DRIFTING NORTHWARD AS A WARM FRONT. THERE SEEMS TO BE SOME ENHANCEMENT OF SHOWER ACTIVITY ACROSS NE COLORADO...SO KEPT ISOLATED THUNDER SHOWERS IN THE FORECAST THIS MORNING. TODAY WILL LIKELY BE THE FIRST OF SEVERAL DAYS WITH THE POTENTIAL FOR WIDESPREAD RAINFALL...WHICH WILL FALL HEAVY AT TIMES. CURRENT WATER VAPOR LOOP SHOWS A DISTURBANCE ALOFT ACROSS EASTERN ARIZONA. MODELS SHOW THIS DISTURBANCE LIFTING NORTH AND THEN NORTHEAST ACROSS WYOMING THIS AFTERNOON THROUGH TONIGHT. WITH PW/S OVER 1.25 INCHES TO AROUND 1.50...COMBINED WITH PLENTY OF LOW TO MIDLEVEL INSTABILITY AND UPSLOPE FLOW...BELIEVE RAIN SHOWERS AND TSTORMS WILL BECOME WIDESPREAD ESPECIALLY ACROSS SOUTHEAST WYOMING THROUGH TONIGHT. AFTER A BRIEF LULL IN THE ACTIVITY AROUND DAWN...SHOWER ACTIVITY WILL DEVELOP QUICKLY LATER TODAY WITH HEAVY RAINFALL POSSIBLE. EXPECT TRAINING OVER THE SAME AREAS AS THE TSTORMS TRACK SOUTH TO NORTH. ANY SOUTHWARD TRACK LLVL OUTFLOW BOUNDARY WILL ONLY ENHANCE TRAINING OF SHOWERS AND THUNDERSTORMS WITH LOCALIZED FLASH FLOODING POSSIBLE. NOT CONFIDENT ENOUGH WITH A FLASH FLOOD WATCH TODAY...BUT WILL HAVE TO MONITOR ENVIRONMENTAL CONDITIONS OVER THE NEXT FEW DAYS. ANOTHER DISTURBANCE WILL PUSH INTO THE AREA...THIS TIME A BIT FURTHER EAST...ON FRIDAY. WESTERN NEBRASKA WILL THEN HAVE A POTENTIAL FOR FLASH FLOODING AS THESE TSTORMS WILL MOVE VERY SLOW THROUGH FRIDAY NIGHT. MODELS SHOW A HIGHER POTENTIAL FOR FLASH FLOODING ALONG THE FRONT RANGE...AS THE UPPER LEVEL DISTURBANCE HARDLY MOVES FOR A FULL 24 HOURS INTO SATURDAY AFTERNOON. NEED TO MONITOR THE DEVELOPMENT OF THIS DISTURBANCE OVER THE NEXT FEW DAYS SINCE A FLASH FLOOD WATCH MAY BE NEEDED. MODEL SOUNDINGS SHOW A NEAR SATURATED SOUNDING FROM THE SURFACE ALL THE WAY UP TO THE TROPOPAUSE...SIMILAR TO AN UPPER AIR PROFILE SHOWN OVER FLORIDA WITH PW/S BETWEEN 1.3 TO 1.6 INCHES. SOME OF THESE THUNDERSTORMS TODAY AND FRIDAY MAY BECOME SEVERE...ESPECIALLY WELL NORTH OF I80 FROM CONVERSE COUNTY EASTWARD INTO DAWES COUNTY ACROSS WESTERN NEBRASKA AS MODEL SOUNDINGS SHOW CONSIDERABLE LLVL WIND SHEAR AS THE FRONT PUSHES NORTHWARD. INCREASED POP TODAY THROUGH SATURDAY UP TO 60 PERCENT IN THE HIGH PLAINS AND VALLEYS...AND BETWEEN 60 TO 80 PERCENT IN THE MOUNTAINS. THE GOOD NEWS IS TEMPERATURES WILL BE CONSIDERABLY COOLER INTO SATURDAY...WITH HIGHS IN THE 70S AND 80S. LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY... LITTLE CHANGE SEEN IN THE OVERALL PATTERN SUNDAY AND MONDAY WITH AT LEAST SCATTERED SHOWERS AND TSTMS PERSISTING AS MONSOONAL MOISTURE PREVAILS OVER THE AREA. SOME DIFFICULTY WITH TIMING OF BETTER COVERAGE AND LOCATIONS BUT AFTERNOON AND EVENING SHOULD SEE THE MOST. AT THE SAME TIME HOWEVER UPPER HIGH OVER THE SRN PART OF THE COUNTRY WILL RETROGRADE WESTWARD SLOWLY OVER THE WEEKEND AND THIS WILL ACT TO GRADUALLY CUT OFF THE MOISTURE FLOW...MOST LIKELY BEGINNING LATE SUNDAY AND CONTINUING THROUGH MONDAY. AS A RESULT MONDAY THROUGH WEDNESDAY LOOKING CONSIDERABLY DRIER WITH UPPER FLOW BECOMING MORE NWLY AS UPPER HIGH MOVES OVER THE DESERT SW. MILD TO WARM TEMPERATURES SUNDAY AND MONDAY WITH AMPLE CLOUDINESS AND SCATTERED PCPN THEN WARMING TUESDAY AND WEDS WITH DRIER REGIME TAKING OVER. FIRE WEATHER...FIRE WEATHER CONCERNS WILL BE LOW THROUGH THE WEEKEND AND INTO NEXT WEEK AS SUBTROPICAL MOISTURE MOVES NORTHWARD ALONG THE ROCKIES AND HIGH PLAINS. THIS WILL RESULT IN A HIGH PROBABILITY OF RAINFALL AND THUNDERSTORMS NEARLY EVERY DAY THROUGH MONDAY OF NEXT WEEK...WITH A LIKELIHOOD OF WIDESPREAD WETTING RAINS. LIGHT WINDS AND HIGH HUMIDITIES ARE ALSO EXPECTED THROUGH NEXT WEEK. HYDROLOGY...SUBTROPICAL MOISTURE COMBINED WITH UPSLOPE WINDS WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS STARTING TODAY AND CONTINUING EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. DUE TO THE SLOW STORM MOTION AND ABUNDANT MOISTURE...THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. FLASH FLOODING POTENTIAL ALSO EXISTS FOR THE HIGHER TERRAIN IN AND AROUND THE BURNED AREAS FROM THE RECENT WILDFIRES IN SOUTHEAST WYOMING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && 18Z TAFS AVIATION UPDATE...RUBIN 1115 AM DISCUSSION UPDATE...HAMMER SHORT TERM/FIRE WEATHER/HYDROLOGY...TJT LONG TERM/AVIATION...RE
Hazardous weather outlook, Jul 5, 10:43 AM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1043 AM MDT THU JUL 5 2012 WYZ101>119-061645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1043 AM MDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SUBTROPICAL MOISTURE COMBINED WITH UPSLOPE FLOW AND AN UPPER LEVEL DISTURBANCE WILL BRING AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE PRIMARY HAZARD FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS AREAS NORTH OF INTERSTATE 80. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY...BUT MAY BE REQUIRED THIS AFTERNOON. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-061645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1043 AM MDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SUBTROPICAL MOISTURE COMBINED WITH UPSLOPE FLOW AND AN UPPER LEVEL DISTURBANCE WILL BRING AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE PRIMARY HAZARD FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS AREAS NORTH OF INTERSTATE 80. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY...BUT MAY BE REQUIRED THIS AFTERNOON. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE CLH
In the hours before
Special weather statement, Jul 5, 2:44 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 244 PM MDT THU JUL 5 2012 WYZ105-106-110-115-052115- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY- 244 PM MDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND EXTREME EASTERN CARBON COUNTIES UNTIL 315 PM MDT... AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF ROCK RIVER...OR 31 MILES NORTHWEST OF LARAMIE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCK RIVER... && LAT...LON 4192 10602 4179 10566 4152 10592 4160 10617 TIME...MOT...LOC 2045Z 207DEG 15KT 4163 10601 MAZUR
Special weather statement, Jul 5, 2:50 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT THU JUL 5 2012 WYZ103-105-052115- NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 250 PM MDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CONVERSE AND NORTHERN ALBANY COUNTIES UNTIL 315 PM MDT... AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF GARRETT...OR 44 MILES WEST OF WHEATLAND...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WINDY PEAK... && LAT...LON 4245 10586 4233 10543 4206 10572 4213 10595 TIME...MOT...LOC 2050Z 203DEG 17KT 4217 10580 MAZUR
Special weather statement, Jul 5, 3:01 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT THU JUL 5 2012
WYZ101-103-052130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
301 PM MDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CONVERSE COUNTY UNTIL 330
PM MDT...
AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BOXELDER...OR 15 MILES
SOUTHEAST OF EVANSVILLE...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DEER CREEK...
GLENROCK...
ROLLING HILLS ESTATES...
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 158 AND
175.
&&
LAT...LON 4297 10560 4263 10592 4267 10608 4291 10609
4310 10604
TIME...MOT...LOC 2101Z 199DEG 19KT 4275 10602
MAZURSpecial weather statement, Jul 5, 3:02 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MDT THU JUL 5 2012
WYZ101-103-052130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
302 PM MDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CONVERSE COUNTY UNTIL 330
PM MDT...
AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BOXELDER...OR 15 MILES
SOUTHEAST OF EVANSVILLE...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DEER CREEK...
GLENROCK...
ROLLING HILLS ESTATES...
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 158 AND
175.
&&
LAT...LON 4297 10560 4263 10592 4267 10608 4291 10609
4310 10604
TIME...MOT...LOC 2101Z 199DEG 19KT 4275 10602
MAZURSpecial weather statement, Jul 5, 3:21 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 321 PM MDT THU JUL 5 2012 WYZ101-103-105-106-115-052145- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 321 PM MDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE AND NORTHERN ALBANY COUNTIES UNTIL 345 PM MDT... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CURTIS GULCH CAMPGROUND TO WHEATLAND RESERVOIR 3...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CURTIS GULCH CAMPGROUND... GARRETT... WINDY PEAK... FRIEND PARK CAMPGROUND... LARAMIE PEAK... && LAT...LON 4270 10544 4197 10541 4180 10585 4241 10586 TIME...MOT...LOC 2121Z 218DEG 22KT 4241 10568 4191 10568 MAZUR
Special weather statement, Jul 5, 3:48 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT THU JUL 5 2012 WYZ103-105-106-052230- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 348 PM MDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...EXTREME SOUTHERN CONVERSE AND NORTHERN ALBANY COUNTIES UNTIL 430 PM MDT... AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHEATLAND RESERVOIR 3...OR 38 MILES WEST OF WHEATLAND...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARAPAHO BURN SITE... GARRETT... FRIEND PARK CAMPGROUND... WINDY PEAK... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4233 10556 4210 10513 4182 10565 4195 10587 TIME...MOT...LOC 2149Z 220DEG 25KT 4194 10567 MAZUR
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:43 PM MDT | Special Weather Statement | CYS | Albany | 32 min |
| Jul 4, 8:52 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 20 min |
| Jul 4, 9:23 PM MDT | Special Weather Statement | CYS | Albany | 37 min |
| Jul 5, 2:44 PM MDT | Special Weather Statement | CYS | Albany | 31 min |
| Jul 5, 2:50 PM MDT | Special Weather Statement | CYS | 25 min | |
| Jul 5, 3:01 PM MDT | Special Weather Statement | CYS | Converse | 29 min |
| Jul 5, 3:02 PM MDT | Special Weather Statement | CYS | Converse | 28 min |
| Jul 5, 3:11 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 39 min |
| Jul 5, 3:21 PM MDT | Special Weather Statement | CYS | 24 min | |
| Jul 5, 3:48 PM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Jul 5, 4:01 PM MDT | Special Weather Statement | CYS | Converse | 44 min |
| Jul 5, 4:39 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Platte | 51 min |
| Jul 5, 4:47 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 43 min |
| Jul 5, 5:02 PM MDT | Flash Flood Warning | CYS | Albany | 5 hr |
| Jul 5, 5:26 PM MDT | Special Weather Statement | CYS | Platte | 49 min |
| Jul 5, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.